Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anti-Diarrhea alternatives
Jan 28, 2003

Ever since I have been on PI's, I have had to take loperamide at the same time as my PI's, otherwise all h*** breaks loose. I tried Lomotil at one time and had trouble driving my car(pretty sensitive to meds here). I have always had loperamide prescribed to me, because for some reason, the over the counter stuff does not seem to work as well. Maybe this is all in my mind, maybe there is an additive, or the dye to the otc, that still bothers my digestive tract. Long story short, my new insurance is now refusing to pay for this because it is avaiable otc. While it would cost 40 per month(w/o insurance), insurance company copays are now getting ridiculous as I already pay 200/month just in co-pay. I guess my question is what is a cheap alternative to loperamide? Most of the stuff I have drank in the past is kind of nasty(Kaopectate and Metamucil).

Thank you.

Response from Dr. Henry

If switching your HIV meds around is an option consider that. Other approaches that help some patients in your situation are are Calcium supplements (like Os-cal) 1-2/day or oat brain tablets. KH



Previous
Haart/Dosing while traveling to another time zone
Next
HIV -1 Group N ??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement